Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Immunology
Volume 2012 (2012), Article ID 931528, 4 pages
http://dx.doi.org/10.1155/2012/931528
Case Report

Cephazolin-Induced Toxic Epidermal Necrolysis Treated with Intravenous Immunoglobulin and N-Acetylcysteine

Units of Infectology and Dermatology, Department of Internal Medicine, National University of Colombia, 111321 Bogotá, Colombia

Received 2 December 2011; Accepted 16 January 2012

Academic Editors: N. Kutukculer and A. Plebani

Copyright © 2012 Carlos Saavedra et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Revuz, “Alan Lyell and Lyell's syndrome,” Journal of the European Academy of Dermatology and Venereology, vol. 22, no. 8, pp. 1001–1002, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. E. Schöpf, A. Stuhmer, B. Rzany, N. Victor, R. Zentgraf, and J. F. Kapp, “Toxic epidermal necrolysis and Stevens-Johnson syndrome: an epidemiologic study from West Germany,” Archives of Dermatology, vol. 127, no. 6, pp. 839–842, 1991. View at Publisher · View at Google Scholar · View at Scopus
  3. J. Revuz, D. Penso, and J. C. Roujeau, “Toxic epidermal necrolysis: clinical findings and prognosis factors in 87 patients,” Archives of Dermatology, vol. 123, no. 9, pp. 1160–1165, 1987. View at Google Scholar · View at Scopus
  4. I. Garcia-Doval, L. LeCleach, H. Bocquet, X. L. Otero, and J. C. Roujeau, “Toxic epidermal necrolysis and Stevens-Johnson syndrome: does early withdrawal of causative drugs decrease the risk of death?” Archives of Dermatology, vol. 136, no. 3, pp. 323–327, 2000. View at Google Scholar · View at Scopus
  5. C. Paul, P. Wolkenstein, H. Adle et al., “Apoptosis as a mechanism of keratinocyte death in toxic epidermal necrolysis,” British Journal of Dermatology, vol. 134, no. 4, pp. 710–714, 1996. View at Google Scholar · View at Scopus
  6. I. Viard, P. Wehrli, R. Bullani et al., “Inhibition of toxic epidermal necrolysis by blockade of CD95 with human intravenous immunoglobulin,” Science, vol. 282, no. 5388, pp. 490–493, 1998. View at Publisher · View at Google Scholar · View at Scopus
  7. S. Bastuji-Garin, N. Fouchard, M. Bertocchi, J. C. Roujeau, J. Revuz, and P. Wolkenstein, “Scorten: a severity-of-illness score for toxic epidermal necrolysis,” Journal of Investigative Dermatology, vol. 115, no. 2, pp. 149–153, 2000. View at Publisher · View at Google Scholar · View at Scopus
  8. I. Ducic, A. Shalom, W. Rising, K. Nagamoto, and A. M. Munster, “Outcome of patients with toxic epidermal necrolysis syndrome revisited,” Plastic and Reconstructive Surgery, vol. 110, no. 3, pp. 768–773, 2002. View at Google Scholar
  9. M. Mockenhaupt, C. Viboud, A. Dunant et al., “Stevens-Johnson syndrome and toxic epidermal necrolysis: assessment of medication risks with emphasis on recently marketed drugs. The EuroSCAR-study,” Journal of Investigative Dermatology, vol. 128, no. 1, pp. 35–44, 2008. View at Publisher · View at Google Scholar
  10. C. Paul, P. Wolkenstein, H. Adle et al., “Apoptosis as a mechanism of keratinocyte death in toxic epidermal necrolysis,” British Journal of Dermatology, vol. 134, no. 4, pp. 710–714, 1996. View at Google Scholar · View at Scopus
  11. I. Viard, P. Wehrli, R. Bullani et al., “Inhibition of toxic epidermal necrolysis by blockade of CD95 with human intravenous immunoglobulin,” Science, vol. 282, no. 5388, pp. 490–493, 1998. View at Publisher · View at Google Scholar · View at Scopus
  12. D. R. Green and J. C. Reed, “Mitochondria and apoptosis,” Science, vol. 281, no. 5381, pp. 1309–1312, 1998. View at Google Scholar · View at Scopus
  13. K. Ito, H. Hara, T. Okada, H. Shimojima, and H. Suzuki, “Toxic epidermal necrolysis treated with low-dose intravenous immunoglobulin: immunohistochemical study of Fas and Fas-ligand expression,” Clinical and Experimental Dermatology, vol. 29, no. 6, pp. 679–680, 2004. View at Publisher · View at Google Scholar · View at Scopus
  14. N. Mittmann, B. Chan, S. Knowles, L. Cosentino, and N. Shear, “Intravenous immunoglobulin use in patients with toxic epidermal necrolysis and Stevens-Johnson syndrome,” American Journal of Clinical Dermatology, vol. 7, no. 6, pp. 359–368, 2006. View at Publisher · View at Google Scholar · View at Scopus
  15. A. Velez and J. C. Moreno, “Toxic epidermai necrolysis treated with N-acctylcysteine,” Journal of the American Academy of Dermatology, vol. 46, pp. 469–470, 2002. View at Google Scholar
  16. P. Redondo, I. De Felipe, A. De La Pena, J. M. Aramendia, and V. Vanaclocha, “Drug-induced hypersensitivity syndrome and toxic epidermal necrolysis. Treatment with N-acetylcysteine,” British Journal of Dermatology, vol. 136, no. 4, pp. 645–646, 1997. View at Google Scholar · View at Scopus
  17. R. Gerull, M. Nelle, and T. Schaible, “Toxic epidermal necrolysis and Stevens-Johnson syndrome: a review,” Critical Care Medicine, vol. 39, pp. 1521–1532, 2011. View at Google Scholar
  18. T. Harr and L. E. French, “Toxic epidermal necrolysis and Stevens-Johnson syndrome,” Orphanet Journal of Rare Diseases, vol. 5, pp. 39–50, 2010. View at Google Scholar